Alert archive / Illinois / Flash Flood Warnings in 2009
Flash Flood Warning 9, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Apr 19, 2009, 9:48 PM CDT for Jefferson County, Illinois. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2009, 9:48 PM CDT (02:48 UTC)
- Expired
- Apr 19, 2009, 11:45 PM CDT
- In force
- 117 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Jefferson County, IL
The radar
The Evansville,IN radar (KVWX), 101 km from the middle of the area, began a volume at 02:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.8 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 500 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KPAH 200248 FFWPAH ILC081-200445- /O.NEW.KPAH.FF.W.0009.090420T0248Z-090420T0445Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KY 948 PM CDT SUN APR 19 2009 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A * FLASH FLOOD WARNING FOR... JEFFERSON COUNTY IN SOUTH CENTRAL ILLINOIS... * UNTIL 1145 PM CDT * AT 942 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING FROM PERSISTENT SHOWERS AND THUNDERSTORMS OVER THE WARNED AREA. A VEHICLE WAS SWEPT OFF A HIGHWAY BY FLASH FLOOD WATERS SINCE 9 PM. HIGHWAY 142 WAS CLOSED AT THE INTERSTATE 64 OVERPASS. THOUGH THE RAIN IS ENDING...PERIODS OF SHOWERS AND RUNOFF FROM EXCESSIVE RAINFALL IN THE PAST FEW HOURS WILL CAUSE DANGEROUS FLOODING OF CREEKS AND LOW AREAS. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WOODLAWN... MOUNT VERNON AND BLUFORD. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. && LAT...LON 3814 8873 3814 8913 3845 8911 3845 8873 $$ YORK
1 follow-up statement
135 WGUS73 KPAH 200400 FFSPAH FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1000 PM CDT SUN APR 19 2009 ILC081-200445- /O.CON.KPAH.FF.W.0009.000000T0000Z-090420T0445Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ JEFFERSON IL- 1000 PM CDT SUN APR 19 2009 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT FOR JEFFERSON COUNTY IN SOUTH CENTRAL ILLINOIS... AT 1056 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING CONDITIONS WERE IMPROVING. HIGHWAY 142 WAS OPEN BUT STILL A PROBLEM SPOT AT THE INTERSTATE 64 OVERPASS. A FEW SECONDARY ROADS WERE UNDER WATER. RAIN HAS ENDED AND FLOOD WATER IS RECEDING...SO THE WARNING WILL BE ALLOWED TO EXPIRE AT 1145 PM. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WOODLAWN... MOUNT VERNON AND BLUFORD PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. && LAT...LON 3814 8873 3814 8913 3845 8911 3845 8873 $$ YORK
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Apr 19, 7:52 PM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, Apr 19, 7:52 PM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 752 PM CDT SUN APR 19 2009 .UPDATE... UPDATED AVIATION SECTION FOR 00Z TAFS && .PREV DISCUSSION /123 PM CDT SUN APR 19 2009/... UPPER LOW OVER NW ARKANSAS EARLY THIS AFTERNOON...WITH CONSIDERABLE BREAKS IN THE CLOUDS OVER SE MISSOURI INTO WRN KENTUCKY. DESTABILIZATION CONTINUES...AND WITH THE APPROACH OF THE UPPER LOW... EXPECT SHOWERS AND THUNDERSTORMS TO INCREASE...WITH ISOLD STRONG TO SEVERE STORMS POSSIBLE OVER THE SOUTHERN PARTS OF THE AREA. SEVERE THUNDERSTORM WATCH CURRENTLY IN EFFECT FOR SE MISSOURI...AND THIS MAY BE EXPANDED EAST WITH TIME. THE LOW WILL OPEN UP TONIGHT AND MOVE ENE TO THE OHIO VALLEY REGION. WILL DIMINISH POPS AND BACK OFF WORDING TO JUST SHOWERS OVERNIGHT. WILL LINGER POPS MONDAY...PRIMARILY AFTERNOON AND EVENING...AND KEEP OUR THUNDER MENTION GOING AS BOTH THE MODELS CONTINUE TO SHOW A POCKET OF INSTABILITY ROTATING ACROSS THE REGION. WILL LINGER WRAP AROUND CHANCE POPS ACROSS THE EAST TUESDAY...THEN DRY THINGS OUT FOR TUESDAY NIGHT AND WEDNESDAY...AS THE LOW DEPARTS AND WEAK HIGH PRESSURE BUILDS IN FROM THE WEST. TEMPS WERE A BLEND OF MAV AND MET. FOR THE PERIOD THURSDAY THROUGH SUNDAY...PATTERN IS STILL FORECAST TO AMPLIFY...TO A EAST U.S. RIDGE AND WEST CONUS TROF...WITH LITTLE CHANCE OF PRECIPITATION. TEMPERATURES WILL BE ABOVE NORMAL...DUE TO THE PRESENCE OF A STRONG SURFACE HIGH ANCHORED OVER THE SOUTHEAST ATLANTIC COAST REGION...RESULTING IN PERSISTENT WARM SOUTHERLY FLOW ACROSS THE REGION. && .AVIATION... A GENERAL DECREASE IN CEILING HEIGHTS IS EXPECTED TONIGHT AS WINDS BECOME NORTHWEST IN THE WAKE OF A COLD FRONT MOVING EAST ACROSS SOUTHERN ILLINOIS THIS EVENING. SOME PATCHY IFR CONDITIONS ARE POSSIBLE AT KPAH/KCGI...BUT IFR SHOULD PREVAIL OVERNIGHT AROUND KEVV/KOWB. THUNDERSTORMS AROUND KEVV/KOWB WILL DIMINISH OR MOVE EAST OF THOSE SITES BY 04Z. WIDESPREAD RAIN OR SHOWERS WILL CONTINUE MUCH OF THE NIGHT NORTH AND EAST OF KPAH. IMPROVEMENT IN CIGS WILL OCCUR BY MID MORNING MONDAY...AND KPAH/KCGI WILL LIKELY SCATTER OUT BY NOON. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && AVIATION...MY
Hazardous weather outlook, Apr 19, 9:40 PM CDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 940 PM CDT SUN APR 19 2009 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-201100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 940 PM CDT SUN APR 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT MINOR FLOODING WILL CONTINUE ALONG THE LITTLE WABASH RIVER AT CARMI...AND THE WABASH RIVER AT NEW HARMONY. PLEASE REFER TO THE LATEST FLOOD ADVISORIES FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE DURING THE DAY MONDAY ACROSS ALL BUT THE OZARK FOOTHILL REGION OF SOUTHEAST MISSOURI. ISOLATED SEVERE STORMS CANNOT BE RULED OUT...ESPECIALLY OVER SOUTHEAST ILLINOIS... SOUTHWEST INDIANA AND WESTERN KENTUCKY. MINOR FLOODING WILL CONTINUE ALONG THE LITTLE WABASH RIVER AT CARMI...AND THE WABASH RIVER AT NEW HARMONY. PLEASE REFER TO THE LATEST FLOOD ADVISORIES FOR ADDITIONAL INFORMATION. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION CANNOT BE RULED OUT FOR MONDAY.
In the hours before
Special weather statement, Apr 19, 5:29 PM CDT, 4 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 529 PM CDT SUN APR 19 2009 ILZ081-082-085-086-089-090-092>094-KYZ003>005-MOZ110>112-114- 192330- FRANKLIN-HAMILTON-WILLIAMSON-SALINE-JOHNSON-POPE-ALEXANDER- PULASKI-MASSAC-CARLISLE-BALLARD-MCCRACKEN-STODDARD-SCOTT- MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF...WEST FRANKFORT...MCLEANSBORO...HERRIN... HARRISBURG...VIENNA...GOLCONDA...CAIRO...MOUND CITY... METROPOLIS...BARDWELL...WICKLIFFE...PADUCAH...BLOOMFIELD... SIKESTON...CHARLESTON...NEW MADRID 529 PM CDT SUN APR 19 2009 ...SIGNIFICANT WEATHER ADVISORY... A LINE OF STRONG THUNDERSTORMS WILL BRING GUSTY WINDS AND SMALL HAIL AS IT MOVES ACROSS PARTS OF SOUTHERN ILLINOIS...EXTREME SOUTHEAST MISSOURI...AND INTO WESTERN KENTUCKY. BY 630 PM...THE LINE OF STORMS WILL EXTEND FROM MCLEANSBORO ILLINOIS...SOUTH ACROSS HARRISBURG...TO BETWEEN PADUCAH KENTUCKY AND CAIRO ILLINOIS...TO BETWEEN NEW MADRID AND SIKESTON MISSOURI. SOME OF THESE STORMS WILL CONTAIN HAIL UP TO THE SIZE OF DIMES ALONG WITH WIND GUSTS FROM 40 TO 45 MPH. STORM MOVEMENT IS EAST AT 35 MPH. YORK
Special weather statement, Apr 19, 7:01 PM CDT, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 701 PM CDT SUN APR 19 2009 KYZ012-017-200115- TRIGG-CHRISTIAN- INCLUDING THE CITIES OF...CADIZ...HOPKINSVILLE 701 PM CDT SUN APR 19 2009 ...SIGNIFICANT WEATHER ADVISORY... A CLUSTER OF STRONG THUNDERSTORMS WILL BRING GUSTY WINDS AND SMALL HAIL AS IT MOVES ACROSS PARTS OF WESTERN KENTUCKY...FROM NEAR LINTON...NORTHEAST TO NEAR HOPKINSVILLE AND CROFTEN. THESE STORMS HAVE A HISTORY OF PRODUCING HALF INCH HAIL. IN ADDITION...WINDS MAY GUST FROM 40 TO 45 MPH. STORM MOVEMENT IS NORTHEAST AT 30 MPH.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 8:00 PM CDT | Areal Flood Advisory | PAH | Jackson, Perry | 3 hr |
| Apr 19, 8:02 PM CDT | Areal Flood Advisory | PAH | Jackson, Perry | 3 hr |
| Apr 19, 10:08 PM CDT | Areal Flood Advisory | PAH | Hamilton, Wayne | 11 days |
| Apr 20, 11:46 AM CDT | River Flood Warning | PAH | Alexander, Pulaski | 70 hr |
Nearby
Flash Flood Warnings in Illinois, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.